Alert archive / Arizona / Wind Advisories in 2018
Wind Advisory 11, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this wind advisory at Mar 14, 2018, 3:39 AM MST for Coconino County, Arizona. It took effect at Mar 14, 2018, 11:00 AM MST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Mar 14, 2018, 3:39 AM MST (10:39 UTC)
- In effect from
- Mar 14, 2018, 11:00 AM MST
- Expired
- Mar 14, 2018, 7:36 PM MST
- In force
- 9 hr
- Issued by
- NWS Flagstaff, AZ
County Coconino County, AZ
The radar
The Flagstaff radar (KFSX), 150 km from the middle of the area, began a volume at 10:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 10.7 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 30 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1423 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
352 WWUS75 KFGZ 141039 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 339 AM MST Wed Mar 14 2018 AZZ004-006-007-142300- /O.NEW.KFGZ.WI.Y.0011.180314T1800Z-180315T0400Z/ Kaibab Plateau-Grand Canyon Country-Coconino Plateau- Including the cities of Jacob Lake, Fredonia, Grand Canyon Village, Supai, North Rim, and Valle 339 AM MST Wed Mar 14 2018 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 9 PM MST THIS EVENING... The National Weather Service in Flagstaff has issued a Wind Advisory, which is in effect from 11 AM this morning to 9 PM MST this evening. * TIMING...Strong winds will develop this afternoon and last through early evening. * WINDS...Southwest 25 to 30 MPH gusting to 40 MPH. * IMPACTS...Driving may become difficult for high profile vehicles. Consider securing loose outdoor items. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph...or gusts from 40 to 57 mph...are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Consider securing loose belongings on your property. Additional weather information is on the web at www.weather.gov/flagstaff. && $$
2 follow-up statements
209 WWUS75 KFGZ 142128 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 228 PM MST Wed Mar 14 2018 AZZ009>014-016-017-039-040-150400- /O.NEW.KFGZ.WI.Y.0012.180315T1800Z-180316T0200Z/ Northeast Plateaus and Mesas Hwy 264 Northward-Chinle Valley- Chuska Mountains and Defiance Plateau- Little Colorado River Valley in Coconino County- Little Colorado River Valley in Navajo County- Little Colorado River Valley in Apache County- Eastern Mogollon Rim-White Mountains-Black Mesa Area- Northeast Plateaus and Mesas South of Hwy 264- Including the cities of Keams Canyon, Kaibito, Canyon De Chelly, Chinle, Kayenta, Window Rock, Ganado, Wupatki N.M, .Tuba City, Winslow, Holbrook, Snowflake, St. Johns, Springerville, Heber, Happy Jack, Forest Lakes, Show Low, Greer, Pinetop, Navajo N.M., Dilkon, and Kykotsmovi 228 PM MST Wed Mar 14 2018 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 7 PM MST THURSDAY... The National Weather Service in Flagstaff has issued a Wind Advisory, which is in effect from 11 AM to 7 PM MST Thursday. * TIMING...Gusty winds will develop through the morning Thursday and persist into the early evening hours before diminishing. * WINDS...Southwest 25 to 30 mph with gusts to around 45 mph. * IMPACTS...Driving may become difficult for high profile vehicles. Consider securing loose outdoor items. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph...or gusts from 40 to 57 mph...are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Consider securing loose belongings on your property. Additional weather information is on the web at www.weather.gov/flagstaff. && $$ AZZ004-006-007-150400- /O.CON.KFGZ.WI.Y.0011.000000T0000Z-180315T0400Z/ Kaibab Plateau-Grand Canyon Country-Coconino Plateau- Including the cities of Jacob Lake, Fredonia, Grand Canyon Village, Supai, North Rim, and Valle 228 PM MST Wed Mar 14 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING... * TIMING...Strong winds will persist through much of the evening hours. * WINDS...Southwest 25 to 30 mph gusting to around 45 mph. * IMPACTS...Driving may become difficult for high profile vehicles. Consider securing loose outdoor items. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph...or gusts from 40 to 57 mph...are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Consider securing loose belongings on your property. Additional weather information is on the web at www.weather.gov/flagstaff. && $$
323 WWUS75 KFGZ 150236 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 736 PM MST Wed Mar 14 2018 AZZ004-006-007-150345- /O.CAN.KFGZ.WI.Y.0011.000000T0000Z-180315T0400Z/ Kaibab Plateau-Grand Canyon Country-Coconino Plateau- Including the cities of Jacob Lake, Fredonia, Grand Canyon Village, Supai, North Rim, and Valle 736 PM MST Wed Mar 14 2018 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Flagstaff has cancelled the Wind Advisory. Southwest winds from this afternoon have decreased to 15 to 25 mph this evening and the Wind Advisory has been cancelled. Expect wind speeds to stay about the same overnight, southwest 15 to 25 mph with gusts to 30 mph, as a cold front approaches the area. $$ AZZ009>014-016-017-039-040-151200- /O.CON.KFGZ.WI.Y.0012.180315T1800Z-180316T0200Z/ Northeast Plateaus and Mesas Hwy 264 Northward-Chinle Valley- Chuska Mountains and Defiance Plateau- Little Colorado River Valley in Coconino County- Little Colorado River Valley in Navajo County- Little Colorado River Valley in Apache County- Eastern Mogollon Rim-White Mountains-Black Mesa Area- Northeast Plateaus and Mesas South of Hwy 264- Including the cities of Keams Canyon, Kaibito, Canyon De Chelly, Chinle, Kayenta, Window Rock, Ganado, Wupatki N.M, .Tuba City, Winslow, Holbrook, Snowflake, St. Johns, Springerville, Heber, Happy Jack, Forest Lakes, Show Low, Greer, Pinetop, Navajo N.M., Dilkon, and Kykotsmovi 736 PM MST Wed Mar 14 2018 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 7 PM MST THURSDAY... * TIMING...Southwest winds of 15 to 25 mph overnight will increase Thursday morning. Winds will persist most of Thursday afternoon, before diminishing Thursday evening. * WINDS...Southwest 25 to 30 mph with gusts to around 45 mph. * IMPACTS...Driving may become difficult for high profile vehicles. Consider securing loose outdoor items. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph...or gusts from 40 to 57 mph...are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Consider securing loose belongings on your property. Additional weather information is on the web at www.weather.gov/flagstaff. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at Mar 13, 9:10 PM MST, 6 hours 29 minutes earlier.
Area forecast discussion, Mar 13, 9:10 PM MST, 6 hours 29 minutes before
Area Forecast Discussion National Weather Service Flagstaff AZ 910 PM MST Tue Mar 13 2018 .SYNOPSIS...An active weather pattern expected through the rest of the week and into the weekend as multiple weather disturbances move off the Pacific. Expect windy and cooler temperatures, along with a slight chance of showers, by Wednesday afternoon. Even colder temperatures and a better chance of rain and snow arrive Thursday. After a break Friday, windy and cold weather, with yet another chance for rain and snow, arrive on Saturday. && .DISCUSSION...An expansive eastern Pacific trough will break down the s/wv ridge that was over the area today. IR satellite imagery reveals plentiful moisture now streaming into central and southern California, ahead of at least three s/wvs that will move through the west coast trough into the weekend. The first wave will move through southern Nevada Wednesday afternoon, with lowering hghts and moist upslope flow developing over Arizona. There should be just enough moisture and low-level instability to generate a few showers from the Flagstaff area northward by afternoon. There will also be a fair amount of winds with this wave, with the strongest gradients northwest of Flagstaff, in the cloudiest areas. We think most zones will just below criteria for the day, with a few outliers. After a brief break Wednesday night, a stronger and colder s/wv will take a track to the southeast of the first wave. This will bring colder air and continued moist/upslope flow to our CWA, with a better chance of rain and showers from the Mogollon Rim northward. Models continue to waver a bit on this wave, but a trace to a few inches of snow above 6000 feet looks reasonable at this time. Cool and drier westerly flow arrives Friday, ahead of the third s/wv due Saturday. This last wave now looks to be the sum of what might have been a busy weekend. Most models agree that a more progressive pattern will develop, with another round of light rain and snow showers on Saturday, followed by slowly rising hghts and drying later Sunday and Monday. We will tweak the next few days forecast for POPs and winds, major updates are not planned tonight. && .AVIATION...For the 06Z package...Light winds and VFR conditions can be expected across most of the region through this evening and overnight. Gusty south-southwest winds will develop mid to late Wednesday morning and speeds will increase through the afternoon with sustained winds 15-20 kts and gusts of 25-30 knots for most areas. After 16Z, areas of ceilings 3-4kft agl will develop over higher terrain, with a low chance of light showers. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Gusty southwest winds will develop Wednesday with a slight chance of rain showers across the area. Colder temperatures and a better chance of rain and higher elevation snow showers will arrive Thursday, with gusty southwest wind continuing. Friday through Sunday...Dry and seasonable conditions expected Friday. The next system will move through the region over the weekend, bringing a chance of rain and snow showers mainly on Saturday. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC...Peterson AVIATION...JJ FIRE WEATHER...JJ For Northern Arizona weather information visit weather.gov/flagstaff
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 14, 2:28 PM MST | Wind Advisory | FGZ | Apache, Coconino, Navajo | 29 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.